Alert archive / Georgia / Special Weather Statements in 2017

Special Weather Statement, NWS Atlanta, GA

July 7, 2017Washington County, Georgia

NWS Atlanta, GA issued this special weather statement at Jul 7, 2017, 9:07 PM EDT for Washington County, Georgia. It was in force for 23 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 7, 2017, 9:07 PM EDT (01:07 UTC)
Expired
Jul 7, 2017, 9:30 PM EDT
In force
23 min
Issued by
NWS Atlanta, GA
Hail
0.25 in
Wind
50

County Washington County, GA

The radar

The Robins AFB radar (KJGX), 49 km from the middle of the area, began a volume at 01:09 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Peachtre/Fal Fld, GA (KFFC), launched 00:00Z, 1.1 hours before the alert went out and 145 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Peachtre/Fal Fld, GA at 00:00Z on 2017-07-08Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 845 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Peachtre/Fal Fld, GA at 00:00Z on 2017-07-08The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -14 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
845 J/kg
Mixed-layer CIN
-103 J/kg
Mixed-layer LCL
1220 m above ground
0-6 km bulk shear
15 kt
0-1 km storm-relative helicity
-14 m²/s²
0-3 km storm-relative helicity
16 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

338 
WWUS82 KFFC 080107
SPSFFC

Special Weather Statement
National Weather Service Peachtree City GA
907 PM EDT FRI JUL 7 2017
 
GAZ073-074-080130-
Washington GA-Baldwin GA-
907 PM EDT FRI JUL 7 2017

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN WASHINGTON AND
EASTERN BALDWIN COUNTIES UNTIL 930 PM EDT...

At 907 PM EDT...a strong thunderstorm was near Deepstep, or 11 miles
east of Milledgeville...moving east at 20 mph.

  HAZARD...40 to 50 mph wind...pea sized hail and frequent cloud to 
           ground lightning. 

  IMPACT...Expect minor damage to tree limbs and blowing around of 
           light...unsecured objects. 

Some locations in the path of this storm include
Sandersville, Tennille, Deepstep, Warthen and Hebron. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning.

LAT...LON 3284 8278 3291 8305 3295 8308 3297 8311
      3299 8313 3308 8312 3305 8310 3306 8308
      3306 8307 3308 8305 3308 8301 3309 8299
      3312 8274
TIME...MOT...LOC 0107Z 272DEG 19KT 3302 8305 

HAIL...0.25IN
WIND...50MPH

$$

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before this special weather statement went out at Jul 7, 7:45 PM EDT, 1 hour 22 minutes earlier.

Area forecast discussion, Jul 7, 7:45 PM EDT, 1 hour 22 minutes before
Area Forecast Discussion
National Weather Service Peachtree City GA
745 PM EDT Fri Jul 7 2017

.PREV DISCUSSION... /Issued 338 PM EDT Fri Jul 7 2017/

SHORT TERM /Tonight through Saturday Night/...
Current radar loop shows showers and isolated Thunderstorms across
the CWA this afternoon. The main line of storms just north of ATL
appears to be associated with the lingering front that is expected
to move slowly south through the short term.  For today and sat
afternoon the models are showing decent cape values in the 2000 to
3000 J/kg with some shear noted as well. Expect some storms to
become strong to severe mainly north today and central Sat as the
frontal boundary sinks into south Ga by Sunday.  The main threats
with any storms through the short term will be gusty winds, frequent
lightning, small hail and heavy rain. Models indicating storms will
linger through the evening hours and taper off towards midnight each
day. Temperatures will remain near normal through the period.

01

LONG TERM /Sunday through Friday/...
Stagnant long-wave upper level pattern will exist for at least the
first part of this period (Sunday/Monday) as a trough covers the
eastern half of the CONUS while a strong ridge impacts the West.
Models hinting at "relatively drier" air moving into north Georgia
Sunday, diminishing the threat of showers/thunderstorms both Sunday
and Monday - mainly north of I-85/I-20. South of this line, expect
deeper moisture and plenty of instability (daytime heating) along a
remnant boundary, to support scattered mainly afternoon/evening
showers and storms. This time of year, any of these storms will be
capable of producing very localized strong to damaging winds,
frequent cloud to ground lightning, and heavy rainfall which could
lead to isolated instances of flash flooding.

By the middle of the week, upr trough will exit the east coast as
ridge relaxes a bit and shifts east across the southern Plains. This
will result in a very warm and humid pattern with scattered
diurnally-driven (mainly afternoon and evening) showers and
thunderstorms. At this time, there really isn't any definitive
feature/reason to deviate from POPs in the 30-50% range. By the
middle to end of next week, temps will be running slightly above
normal as we approach mid July.

DJN.83

&&

.AVIATION...
00Z Update...
Showers and thunderstorms continue across a majority of the area
this evening. This activity will gradually wane over the next
several hours...but may plague many TAF sites for the next hour or
two. Main concern thereafter will be the potential for fog and
MVFR/IFR conditions late in the overnight hours and around
sunrise. Right now...forecaster confidence is not quite high
enough to put mention in the TAFs yet...but will reevaluate after
the 00z model data comes in. For Saturday...expecting a mix of mid
level clouds and the diurnal cu deck in the afternoon and evening
hours. Scattered showers and thunderstorms are expected by early
to mid afternoon. West winds will continue through the period

//ATL Confidence...00Z Update...
Low on fog and low ceiling potential.
Medium to high on all other elements.

Kovacik

&&

.PRELIMINARY POINT TEMPS/POPS...
Athens          71  90  70  89 /  40  30  20  10
Atlanta         72  88  71  88 /  40  30  30  20
Blairsville     65  83  62  83 /  20  30  10   5
Cartersville    71  88  68  87 /  30  30  20  10
Columbus        75  91  73  91 /  50  30  30  40
Gainesville     71  87  69  87 /  30  30  10  10
Macon           74  91  73  90 /  50  30  30  40
Rome            71  88  68  88 /  20  40  20   5
Peachtree City  71  89  70  88 /  40  30  30  20
Vidalia         75  94  74  91 /  40  30  30  50

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

SHORT TERM...Kovacik
LONG TERM....SNELSON
AVIATION...Kovacik
Hazardous weather outlook, Jul 7, 2:05 PM EDT, 7 hours 2 minutes before
Hazardous Weather Outlook
National Weather Service Peachtree City GA
205 PM EDT Fri Jul 7 2017

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-081000-
Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa-
Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta-
Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel-
Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene-
Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson-
Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon-
Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray-
Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach-
Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton-
Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs-
Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren-
Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes-
Wilkinson-
205 PM EDT Fri Jul 7 2017

This Hazardous Weather Outlook is for portions of North and
Central Georgia.

.DAY ONE...This afternoon and Tonight...

Scattered showers and thunderstorms will affect north and central
Georgia through early this evening. A few storms could become strong
to severe, with the main hazards being heavy rainfall, strong to
damaging wind gusts and frequent lightning. Expect storms to
diminish after sunset this evening.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday...

There is a chance of showers and thunderstorms each day, most
so during the afternoon and evening hours. A few storms could be
strong to severe with gusty winds...frequent lightning and
locally heavy rainfall as the main hazards. Brief localized flooding
of poor drainage areas will also be possible.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not requested but spotters are encouraged
to submit reports of severe weather through the web by going to
weather.gov/atlanta.

In the hours before

Special weather statement, Jul 7, 8:21 PM EDT, 46 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
821 PM EDT FRI JUL 7 2017

GAZ072-073-084-080045-
Wilkinson GA-Baldwin GA-Jones GA-
821 PM EDT FRI JUL 7 2017

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN WILKINSON...
SOUTHWESTERN BALDWIN AND JONES COUNTIES UNTIL 845 PM EDT...

At 820 PM EDT...a strong thunderstorm was centered 6 miles west of
Gray. Another strong storm was located 3 miles east-
southeast of Gray. Both storms were moving east at 15 mph.

  HAZARD...40 to 50 mph wind...up to penny sized hail and frequent
           cloud to ground lightning.

  IMPACT...Expect minor damage to tree limbs and blowing around of
           light...unsecured objects.

Some locations in the path of this storm include
Milledgeville, Gray, Gordon, Ivey, Postell, James, Bradley, Coopers,
Mountain Springs, Haddock, Pancras, Greenberry Crossroads, Clinton
and Browns Crossing.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning.

LAT...LON 3287 8331 3288 8339 3290 8341 3288 8344
      3290 8368 3303 8369 3311 8331 3299 8324
TIME...MOT...LOC 0020Z 265DEG 12KT 3296 8362

HAIL...0.75IN
WIND...50MPH
Special weather statement, Jul 7, 8:22 PM EDT, 45 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
822 PM EDT FRI JUL 7 2017

GAZ033-080045-
North Fulton GA-
822 PM EDT FRI JUL 7 2017

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN NORTH FULTON COUNTY
UNTIL 845 PM EDT...

At 822 PM EDT...a strong thunderstorm was centered near Roswell, or
14 miles east of Marietta...moving east at 15 mph.

  HAZARD...40 to 50 mph wind...pea sized hail and frequent cloud to
           ground lightning.

  IMPACT...Expect minor damage to tree limbs and blowing around of
           light...unsecured objects.

Some locations in the path of this storm include
Sandy Springs, Roswell, Johns Creek, Alpharetta and Berkeley Lake.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning.

LAT...LON 3406 8415 3405 8410 3403 8412 3403 8417
      3399 8419 3399 8420 3400 8421 3400 8424
      3399 8425 3399 8426 3398 8426 3397 8434
      3408 8435 3409 8421
TIME...MOT...LOC 0022Z 265DEG 12KT 3403 8430

HAIL...0.25IN
WIND...50MPH
Special weather statement, Jul 7, 8:24 PM EDT, 43 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
824 PM EDT FRI JUL 7 2017

GAZ104-080100-
Sumter GA-
824 PM EDT FRI JUL 7 2017

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN SUMTER COUNTY UNTIL 900
PM EDT...

At 823 PM EDT...a strong thunderstorm was centered 2 miles north of
Maddox, or 4 miles south of Americus...moving east-northeast at 15
mph.

  HAZARD...40 to 50 mph wind...nickel sized hail and frequent cloud
           to ground lightning.

  IMPACT...Expect minor damage to tree limbs and blowing around of
           light...unsecured objects.

Some locations in the path of this storm include
Americus, Leslie, De Soto, Desoto, Sumter, Lamar, Maddox, New Era and
Huntington.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning.

LAT...LON 3193 8430 3206 8432 3214 8411 3191 8403
      3191 8405
TIME...MOT...LOC 0023Z 262DEG 15KT 3201 8426

HAIL...0.88IN
WIND...50MPH
Local storm report, Jul 7, 8:59 PM EDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
859 PM EDT FRI JUL 07 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0607 PM     TSTM WND DMG     1 NW JACKSON            33.31N  83.98W
07/07/2017                   BUTTS              GA   911 CALL CENTER

            A LARGE TREE WAS BLOWN DOWN NW OF JACKSON AT PAUL
            MATTOX RD BY BROOKWOOD AVE

&&

EVENT NUMBER FFC1701050

THIEM
Special weather statement, Jul 7, 9:06 PM EDT, 1 minute before
Special Weather Statement
National Weather Service Peachtree City GA
906 PM EDT FRI JUL 7 2017

GAZ034-035-047-080130-
Walton GA-Barrow GA-Gwinnett GA-
906 PM EDT FRI JUL 7 2017

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN WALTON...
SOUTHWESTERN BARROW AND EASTERN GWINNETT COUNTIES UNTIL 930 PM EDT...

At 906 PM EDT...a strong thunderstorm was over Harbin, or 8 miles
southwest of Winder...moving east at 25 mph.

  HAZARD...40 to 50 mph wind...pea sized hail and frequent cloud to
           ground lightning.

  IMPACT...Expect minor damage to tree limbs and blowing around of
           light...unsecured objects.

Some locations in the path of this storm include
Winder, Auburn, Dacula, Bethlehem, Russell, Fort Yargo State Park,
Bold Springs, Windsor, Harbin, Nicholasville and Campton.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning.

LAT...LON 3386 8390 3399 8386 3400 8365 3385 8368
TIME...MOT...LOC 0106Z 263DEG 22KT 3393 8384

HAIL...0.25IN
WIND...50MPH
Special weather statement, Jul 7, 9:07 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
907 PM EDT FRI JUL 7 2017

GAZ073-074-080130-
Washington GA-Baldwin GA-
907 PM EDT FRI JUL 7 2017

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN WASHINGTON AND
EASTERN BALDWIN COUNTIES UNTIL 930 PM EDT...

At 907 PM EDT...a strong thunderstorm was near Deepstep, or 11 miles
east of Milledgeville...moving east at 20 mph.

  HAZARD...40 to 50 mph wind...pea sized hail and frequent cloud to
           ground lightning.

  IMPACT...Expect minor damage to tree limbs and blowing around of
           light...unsecured objects.

Some locations in the path of this storm include
Sandersville, Tennille, Deepstep, Warthen and Hebron.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning.

LAT...LON 3284 8278 3291 8305 3295 8308 3297 8311
      3299 8313 3308 8312 3305 8310 3306 8308
      3306 8307 3308 8305 3308 8301 3309 8299
      3312 8274
TIME...MOT...LOC 0107Z 272DEG 19KT 3302 8305

HAIL...0.25IN
WIND...50MPH

The office that day

Everything else NWS Atlanta, GA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 7, 8:09 PM EDTSpecial Weather StatementFFCDeKalb36 min
Jul 7, 8:21 PM EDTSpecial Weather StatementFFCJones24 min
Jul 7, 8:22 PM EDTSpecial Weather StatementFFCGwinnett23 min
Jul 7, 8:24 PM EDTSpecial Weather StatementFFCSumter36 min
Jul 7, 8:44 PM EDTSevere Thunderstorm WarningFFCBaldwin, Jones, Twiggs, Wilkinson24 min
Jul 7, 9:06 PM EDTSpecial Weather StatementFFCBarrow24 min
Jul 7, 9:34 PM EDTSpecial Weather StatementFFCGilmer26 min
Jul 8, 1:53 PM EDTSpecial Weather StatementFFCMurray37 min
Jul 8, 2:36 PM EDTSpecial Weather StatementFFCPickens24 min
Jul 8, 3:21 PM EDTSpecial Weather StatementFFCCarroll24 min
Jul 8, 3:22 PM EDTSpecial Weather StatementFFCSchley23 min
Jul 8, 3:47 PM EDTSpecial Weather StatementFFCSchley28 min
Jul 8, 4:25 PM EDTSpecial Weather StatementFFCMacon35 min
Jul 8, 4:32 PM EDTSpecial Weather StatementFFCMurray28 min
Jul 8, 4:57 PM EDTSpecial Weather StatementFFCPulaski33 min
Jul 8, 5:02 PM EDTSpecial Weather StatementFFCLamar, Monroe28 min
Jul 8, 5:05 PM EDTSpecial Weather StatementFFCMurray25 min
Jul 8, 5:09 PM EDTSpecial Weather StatementFFCCherokee36 min
Jul 8, 5:24 PM EDTSpecial Weather StatementFFCLaurens36 min
Jul 8, 5:30 PM EDTSpecial Weather StatementFFCDodge30 min
Jul 8, 5:33 PM EDTSpecial Weather StatementFFCCatoosa27 min
Jul 8, 5:44 PM EDTSpecial Weather StatementFFCCherokee31 min
Jul 8, 5:47 PM EDTSevere Thunderstorm WarningFFCLaurens28 min
Jul 8, 5:57 PM EDTSpecial Weather StatementFFCBleckley33 min
Jul 8, 5:59 PM EDTSpecial Weather StatementFFCWheeler31 min
Jul 8, 6:07 PM EDTSpecial Weather StatementFFCCatoosa23 min
Jul 8, 6:16 PM EDTSpecial Weather StatementFFCWheeler29 min
Jul 8, 6:26 PM EDTSpecial Weather StatementFFCCherokee34 min
Jul 8, 6:38 PM EDTSpecial Weather StatementFFCMontgomery37 min
Jul 8, 6:49 PM EDTSpecial Weather StatementFFCWashington26 min
Jul 8, 7:00 PM EDTSevere Thunderstorm WarningFFCWashington, Wilkinson34 min
Jul 8, 7:41 PM EDTSpecial Weather StatementFFCWashington64 min
Jul 8, 7:45 PM EDTSpecial Weather StatementFFCWalton30 min

Nearby

Special Weather Statements in Georgia, 2017Every special weather statement in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.